MAUDE Adverse Event Report: GYRUS ACMI, INC LENS CLEANER TUBESET STANDARD 5/PK

GYRUS ACMI, INC LENS CLEANER TUBESET STANDARD 5/PK
Model Number LCTS100S
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was received at olympus (b)(4) site.Initial evaluation of the returned subject device confirmed the reported issue.Inspection found foreign matter that seems to be human hair is mixed in the sterilization pack.Investigation is ongoing.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that during preparation for use for an endoscopic nasal sinus surgery procedure, the unopened sterile pack of lcts100s was found with a foreign matter that looked like a hair.The product was replaced with the same product model.The intended procedure was competed with no impact or harm to the patient.No user injury was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.This product was manufactured in specification.An investigation was completed by the oem and determined that there was no manufacturing nor material processing related root cause for this failure mode.The root cause has been proposed to be either an improper handling of the raw materials before and or while complete assembly of the device.Foreign material/fiber material can we presented in raw materials while in storage bins, transportation from storage to usage location and assembly of the raw materials to complete the finished good in the clean room.It is likely that the foreign material was presented in the packaging of the device.The foreign material/fiber material could have been presented at any point within the assembly/packaging processes.These devices are visually inspected 100% before sealing and packaging.This is believed to be an isolated incident as this is the first report event description in the past twelve months.Olympus will continue to monitor the field performance of this device.

Brand Name
LENS CLEANER TUBESET STANDARD 5/PK
Common Device Name
LENS CLEANER TUBESET STANDARD 5/PK
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12140109
Report Number1037007-2021-00047
Device Sequence Number16384044
Product Code EOB
UDI-Device Identifier00821925040052
UDI-Public00821925040052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCTS100S
Device Lot NumberAV105224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1